U.S. doctors online nowAsk doctors free
Dallas, TX
A male asked:

Can you take imodium for antibiotic induced diarrhea ?

1 doctor answer1 doctor weighed in
Dr. Rebecca Gliksman
Internal Medicine 38 years experience
Antibiotic diarrhea: No. Test for C difficile a bacteria associated with antibiotic induced diarrhea. If c diff treat with Flagyl/ vancomycin . Consider changing medication or stopping the med . Sometimes metamucil may also give bulk (even though it is used for constipation) as it absorbs water. keep hydrated. Call your doc today and discuss

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

Canada
A female asked:

Should I take Imodium for travellers diarrhea? Antibiotics?

2 doctor answers6 doctors weighed in
Dr.
A Verified Doctoranswered
A US doctor answeredLearn more
Not needed usually: Traveller's diarrhoea is self limiting disease usually, so antibiotics is not needed for it. If it persists, a stool sample is needed to be tested first and then antibiotics is given according to the result. Imodium has no place in treatment of acute self limiting diarrhoea, as it treats the symptom not the cause of it.

Related questions

A 32-year-old female asked:
2 doctor answers2 doctors weighed in
A member asked about a 17-year-old female:
1 doctor answer2 doctors weighed in
A 45-year-old female asked:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 11, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.